MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH INNER SHAFT-STANDARD FOR ACIS IMPLANT INSERTER; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH INNER SHAFT-STANDARD FOR ACIS IMPLANT INSERTER; MISC ORTHO SURGICAL INSTR
Catalog Number 03.841.059
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for, and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during an unknown procedure on (b)(6) 2020, the cage cannot be tightened on the acis inserter instrument, which resulted in a wobble.The cage was implanted even though the implant holder was defective.No revision required.Surgery completed successfully without any reported delay.No adverse patient harm.Concomitant devices reported: inner shaft std/lrg w/stop f/03.841.050 (part # 03.841.060, lot # t171647, quantity 1); cage (part # unknown, lot # unknown, quantity 1); acis implant inserter (part # unknown, lot # unknown, quantity 1); insertion instrument knob (part # unknown, lot # unknown, quantity 1).This report is for one (1) inner shaft-standard for acis implant inserter.This is report 1 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d10 h3, h4, h6 investigation summary visual inspection: the reported inner shaft was received back for investigation.Upon visual inspection, it was observed that the camps at the forefront are slightly bent outwards.The rest of the instrument is in good condition, besides of slight scratches.Dimensional inspection: because of the damages, the complaint relevant dimensions cannot be checked for dimensional accuracy of the valid manufacturing specifications.Drawing/specification review: the manufacturing review shows that the production procedures were according to the specifications and there were no issues that would contribute to this complaint condition.Failure in material or production could not be detected summary the complaint condition is confirmed as the clamps of the inner shaft are bent.Thus confirming the reported condition that the device ins not proper functional anymore.Based on the provided information we are not able to determine the exact cause of this complaint.We only can assume that excessive force applied on the device which resulted the complaint condition.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history part number: 03.841.059 lot number: t174656 manufacturing site: tuttlingen release to warehouse date: (b)(6) 2019 a review of the device history records was performed for the finished device lot number, and no non-conformance's were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INNER SHAFT-STANDARD FOR ACIS IMPLANT INSERTER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10537527
Report Number8030965-2020-06996
Device Sequence Number3985444
Product Code LXH
UDI-Device Identifier07611819473188
UDI-Public(01)07611819473188
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.841.059
Device Lot NumberT174656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INNER SHAFT STD/LRG W/STOP F/03.841.050; UNK - CAGE/SPACERS: ACIS; UNK-ACIS IMPLANT INSERTER; UNK-INSERTION INSTRUMENT KNOB; INNER SHAFT STD/LRG W/STOP F/03.841.050; UNK - CAGE/SPACERS: ACIS; UNK-ACIS IMPLANT INSERTER; UNK-INSERTION INSTRUMENT KNOB